Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 5, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jan 3, 2000, 6:10 PM CST for Benton County, Houston County, Stewart County, Tennessee. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 3, 2000, 6:10 PM CST (00:10 UTC)
- Expired
- Jan 3, 2000, 6:45 PM CST
- In force
- 35 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Benton County, TN, Houston County, TN, Stewart County, TN
The radar
The Ft Campbell radar (KHPX), 73 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 3, 2:00 PM CST | Tornado Watch | SPC | 5 hr |
| Jan 3, 4:00 PM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.2 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 54 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 688 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 517 m²/s²
- 0-3 km storm-relative helicity
- 723 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KOHX 040013 SVRBNA TNC005-083-161-040045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 610 PM CST MON JAN 3 2000 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BENTON COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF CAMDEN HOUSTON COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF ERIN STEWART COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF DOVER * UNTIL 645 PM CST * AT 606 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 26 MILES SOUTHWEST OF DOVER...OR ABOUT 4 MILES EAST OF PARIS...MOVING NORTHEAST AT 20 MPH. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 900 PM CST MONDAY EVENING FOR TENNESSEE. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NASHVILLE. BOYD 01
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 3, 10:30 AM CST, 7 hours 40 minutes earlier.
Area forecast discussion, Jan 3, 10:30 AM CST, 7 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1030 AM CST MON JAN 3 2000 HAVE FINALLY GOTTEN MY HEAD SCREWED ON STRAIGHT, SO WILL GO AHEAD AND DO A LITTLE FCST DISCUSSION. CURRENT FCST LOOKS ON TRACK, AS ATMOSPHERE IN MIDDLE TN DESTABLIZES TODAY AND MOISTENS UP. DUE TO INCREASING THREAT OF SEVERE WEATHER OVER PARTS OF WESTERN MIDDLE TN, TOR WATCH NO. 5 HAS BEEN ISSUED. EVERYONE IN MIDDLE TN SHOULD STAY ALERT TODAY AND TONIGHT, AS THIS STRONG WEATHER SYSTEM MOVES IN AND LISTEN FOR ANY ADDITIONAL WATCHES OR SVR WEATHER WARNINGS THAT MIGHT BE ISSUED. WILL HAVE TO UPDATE ZFP AND AREA FCST TO INCLUDE MENTION OF SVR WX. OTHERWISE, LTL CHANGE. .BNA...NONE. 19
In the hours before
Special weather statement, Jan 3, 2:10 PM CST, 4 hours before
TNZ005>011-022>034-055>066-075>080-093>097-040100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 210 PM CST MON JAN 3 2000 ...TORNADO WATCH IN EFFECT UNTIL 500 PM CST FOR NORTHWEST MIDDLE TENNESSEE...AND ANOTHER TORNADO WATCH IS IN EFFECT UNTIL 7 PM CST FOR SOUTHWEST MIDDLE TENNESSEE... THE FOLLOWING COUNTIES ARE INCLUDED IN THE TORNADO WATCH FOR NORTHWEST MIDDLE TENNESSEE... STEWART...MONTGOMERY...ROBERTSON...HOUSTON...DICKSON...CHEATHAM... BENTON...HUMPHREYS. THE FOLLOWING COUNTIES ARE INCLUDED IN THE TORNADO WATCH FOR SOUTHWEST MIDDLE TENNESSEE... ...DECATUR...PERRY...HICKMAN...LEWIS...WAYNE...LAWRENCE. STRONG THUNDERSTORMS ARE MOVING NORTHEAST THROUGH MISSISSIPPI AND WILL MOVE INTO SOUTHWEST MIDDLE TENNESSEE SHORTLY. A FEW OF THESE STORMS COULD BECOME SEVERE DURING THE AFTERNOON AND EVENING WITH DAMAGING WINDS IN EXCESS OF 55 MPH AND LARGE HAIL ALONG WITH ISOLATED TORNADOES. SEVERE THUNDERSTORMS...SOME WITH TORNADOES ARE ALSO OCCURRING IN NORTHEAST ARKANSAS. THE POTENTIAL EXIST FOR SEVERE WEATHER OVER THE WEST HALF OF MIDDLE TENNESSEE FOR THE REMAINDER OF THE AFTERNOON AND INTO TONIGHT. RESIDENTS OF MIDDLE TENNESSEE SHOULD STAY ABREAST OF THE WEATHER THIS AFTERNOON. LISTEN TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION FOR FURTHER UPDATES AND WARNINGS SHOULD THEY BECOME NECESSARY. NOW IS THE TIME TO CONSIDER WHERE YOU MIGHT TAKE COVER SHOULD SEVERE WEATHER THREATEN YOUR AREA. BOYD 01
Special weather statement, Jan 3, 4:00 PM CST, 2 hours 10 minutes before
TNZ005>011-022>034-055>066-075>080-093>097-040300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 400 PM CST MON JAN 3 2000 ...TORNADO WATCH IN EFFECT UNTIL 900 PM CST FOR NORTHERN MIDDLE TENNESSEE...AND ANOTHER TORNADO WATCH IS IN EFFECT UNTIL 7 PM CST FOR SOUTHWEST MIDDLE TENNESSEE... THE FOLLOWING COUNTIES ARE INCLUDED IN THE TORNADO WATCH FOR NORTHERN MIDDLE TENNESSEE... ...CHEATHAM...HUMPHREYS...STEWART...DAVIDSON...MACON...SUMNER... DICKSON...MONTGOMERY...TROUSDALE...HOUSTON...ROBERTSON...WILSON THE FOLLOWING COUNTIES ARE INCLUDED IN THE TORNADO WATCH FOR SOUTHWEST MIDDLE TENNESSEE... ...DECATUR...PERRY...HICKMAN...LEWIS...WAYNE...LAWRENCE. STRONG THUNDERSTORMS ARE MOVING NORTHEAST THROUGH MIDDLE TENNESSEE WITH SOME STORMS INCREASING IN INTENSITY. A FEW OF THESE STORMS COULD BECOME SEVERE THIS EVENING WITH DAMAGING WINDS IN EXCESS OF 55 MPH AND LARGE HAIL ALONG WITH ISOLATED TORNADOES. SEVERE THUNDERSTORMS HAVE PRODUCED TORNADOES WITH DAMAGE THIS AFTERNOON IN NORTHEAST MISSISSIPPI AND NORTHEAST ARKANSAS. THE POTENTIAL EXIST FOR SEVERE WEATHER OVER PART OF MIDDLE TENNESSEE FOR THE NEXT SEVERAL HOURS. RESIDENTS OF MIDDLE TENNESSEE SHOULD STAY ABREAST OF THE WEATHER THIS AFTERNOON. LISTEN TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION FOR FURTHER UPDATES AND WARNINGS SHOULD THEY BECOME NECESSARY. NOW IS THE TIME TO CONSIDER WHERE YOU MIGHT TAKE COVER SHOULD SEVERE WEATHER THREATEN YOUR AREA. BOYD 01
Special weather statement, Jan 3, 5:00 PM CST, 1 hour 10 minutes before
TNZ005>011-022>034-055>066-075>080-093>097-040500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 500 PM CST MON JAN 3 2000 ...TORNADO WATCH NUMBER 9 IS IN EFFECT UNTIL 900 PM CST FOR NORTHERN MIDDLE TENNESSEE...AND TORNADO WATCH NUMBER 10 IS IN EFFECT UNTIL 11 PM CST FOR PARTS OF SOUTHERN AND EASTERN MIDDLE TENNESSEE... THE FOLLOWING COUNTIES ARE INCLUDED IN THE TORNADO WATCH FOR NORTHERN MIDDLE TENNESSEE... ...CHEATHAM...HUMPHREYS...STEWART...DAVIDSON...MACON...SUMNER... DICKSON...MONTGOMERY...TROUSDALE...HOUSTON...ROBERTSON...WILSON THE FOLLOWING COUNTIES ARE INCLUDED IN THE TORNADO WATCH FOR SOUTHERN AND EASTERN MIDDLE TENNESSEE... ...CANNON...RUTHERFORD...BEDFORD...COFFEE...GILES...LAWRENCE LINCOLN...MARSHALL...MAURY...MOORE...CLAY...CUMBERLAND... DEKALB... FENTRESS...FRANKLIN...GRUNDY...JACKSON...OVERTON...PICKETT... PUTNAM...SMITH...VAN BUREN...WARREN...WHITE SEVERE THUNDERSTORMS ARE MOVING NORTHEAST THROUGH MIDDLE TENNESSEE AT 50 MPH. A FEW OF THESE STORMS HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS IN EXCESS OF 55 MPH WITH THE POSSIBILITY OF ISOLATED TORNADOES. SEVERE THUNDERSTORMS HAVE PRODUCED TORNADOES WITH DAMAGE DURING THE AFTERNOON IN NORTHEAST MISSISSIPPI AND NORTHEAST ARKANSAS. THE POTENTIAL WILL EXIST THROUGHOUT THE EVENING FOR SEVERE WEATHER IN MIDDLE TENNESSEE. RESIDENTS OF MIDDLE TENNESSEE SHOULD STAY ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS IN MIDDLE TENNESSEE TONIGHT. LISTEN TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION FOR FURTHER UPDATES AND WARNINGS SHOULD THEY BECOME NECESSARY. NOW IS THE TIME TO DECIDE WHERE YOU MIGHT TAKE COVER SHOULD SEVERE WEATHER THREATEN YOUR AREA. BOYD 01
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 3, 6:16 PM CST | Severe Thunderstorm Warning | OHX | Lawrence, Lewis, Wayne | 44 min |
| Jan 3, 6:48 PM CST | Severe Thunderstorm Warning | OHX | Hickman, Lewis, Maury, Williamson | 27 min |
| Jan 3, 7:16 PM CST | Severe Thunderstorm Warning | OHX | Davidson, Sumner | 29 min |
| Jan 3, 7:39 PM CST | Severe Thunderstorm Warning | OHX | Dickson | 51 min |
| Jan 3, 7:39 PM CST | Severe Thunderstorm Warning | OHX | Hickman, Perry | 51 min |
| Jan 3, 8:51 PM CST | Severe Thunderstorm Warning | OHX | Davidson, Sumner, Wilson | 39 min |
| Jan 3, 9:18 PM CST | Severe Thunderstorm Warning | OHX | Macon, Smith, Trousdale | 27 min |
| Jan 3, 9:28 PM CST | Severe Thunderstorm Warning | OHX | Wilson | 32 min |
| Jan 3, 9:51 PM CST | Severe Thunderstorm Warning | OHX | Clay, Jackson | 39 min |
| Jan 3, 9:51 PM CST | Severe Thunderstorm Warning | OHX | Smith | 39 min |
| Jan 3, 9:53 PM CST | Severe Thunderstorm Warning | OHX | Bedford, Rutherford | 37 min |
| Jan 3, 9:53 PM CST | Severe Thunderstorm Warning | OHX | Lincoln, Moore | 37 min |
| Jan 3, 10:04 PM CST | Severe Thunderstorm Warning | OHX | Wilson | 26 min |
| Jan 3, 10:11 PM CST | Severe Thunderstorm Warning | OHX | Overton, Pickett | 44 min |
| Jan 3, 10:11 PM CST | Severe Thunderstorm Warning | OHX | DeKalb, Putnam, White | 44 min |
| Jan 3, 10:11 PM CST | Severe Thunderstorm Warning | OHX | Cannon, Coffee, Franklin, Warren | 49 min |
| Jan 3, 10:55 PM CST | Severe Thunderstorm Warning | OHX | Clay, Fentress, Overton, Pickett | 35 min |
| Jan 3, 10:55 PM CST | Severe Thunderstorm Warning | OHX | Jackson, Putnam | 35 min |
| Jan 3, 10:56 PM CST | Severe Thunderstorm Warning | OHX | Van Buren, White | 64 min |
| Jan 3, 10:56 PM CST | Severe Thunderstorm Warning | OHX | Grundy | 64 min |
| Jan 3, 11:33 PM CST | Severe Thunderstorm Warning | OHX | Cumberland | 42 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.